Home | Contact | Sitemap | Privacy Policy | Terms and conditions
User Name
Password
General Anxiety / Generalised anxiety disorder (GAD) Please post any messages here about General Anxiety or Generalised anxiety disorder (GAD)
Reply
 
Thread Tools Display Modes
  #1  
Old 12-03-07, 17:44
LadyBug's Avatar
LadyBug LadyBug is offline
New member
 
Join Date: Feb 2007
Location: , , USA.
Posts: 70
Unhappy fear of "losing it" or having a "breakdown", etc

hi all. I suffer from intense anxiety and nervousness. The thought of anything and everything makes me nervous and anxious. I currently taking Zoloft, and upped my dose a week ago, so I hope that kicks in soon. But I keep having this fear when i get nervous that I'm going to lose my mind, lose control, or have a breakdown. I don't know what happens when those things happen to people, but I have an intense fear of them happening to me. Has anyone else experienced this??? HELP!!! Advice would be appreciated!
Reply With Quote
  #2  
Old 12-03-07, 18:11
nomorepanic's Avatar
nomorepanic nomorepanic is offline
Administrator
 
Join Date: Apr 2003
Location: , , United Kingdom.
Posts: 37,639
Re: fear of "losing it" or having a "breakdown", etc

Hi there

This is very common. Have a quick read of the Symptoms page and nearer the bottom you will see more info about thoughts.

Try to remember that a breakdown is actually not that common - it just feels like we are going to have one.
__________________
Nicola

“Don't be afraid of death; be afraid of an unlived life. You don't have to live forever, you just have to live.” - Natalie Babbitt

Please help keep NMP running and donate to the running costs: http://www.nomorepanic.co.uk/donate



Reply With Quote
  #3  
Old 12-03-07, 21:56
groovygranny's Avatar
groovygranny groovygranny is offline
Senior Member
 
Join Date: Aug 2006
Location: , , United Kingdom.
Posts: 2,423
Smile Re: fear of "losing it" or having a "breakdown", etc

Hi there upatnight!

Ooooh yes, I remember all too clearly feeling like this. It's like standing on the edge of a cliff leaning ever so slightly forward, (you know just enough to get that 'flippy' feeling in your stomach) and just waiting for the fear of the inevitable fall to become reality.

It's absolutely horrid and I really do feel for you. I thought the feeling would never end, and I must confess there were times when I just wanted to fall asleep and never wake up - BUT it did go, and I didn't have a nervous breakdown or lose my mind (hmm, some might contest that lol !) sorry, I don't mean to make light of your situation but I want to encourage you that this will get better and finally go. This feeling was with me for about four weeks while I was getting 'aclimatised' to being on Citalopram - and I'm sure this is the case with you. It's exhausting but just keep repeating to yourself over and over and over again "I am not losing control, I am not losing my mind, this is a temporary situation and I will come through it". You won't believe it at first but that doesn't matter so much as sayinmg it over and over again. One day you will believe it!

We are all here to help you through this, and I'm certainly not the only one who knows what this is like so I'm sure you'll have a lot more replies to your post!


PM me anytime if you so wish, but be encouraged - you are not alone

lotsa luv

GG
__________________
...Nothing takes the past away like the future...
Reply With Quote
  #4  
Old 13-03-07, 00:44
Karen's Avatar
Karen Karen is offline
Removed User
 
Join Date: Jul 2004
Location: , , United Kingdom.
Posts: 10,521
Hi upatnight

These thoughts are very common for anxiety sufferers but very few people actually have a 'breakdown'. These are thoughts not instructions. The more someone focuses on the fear the more intense the fear becomes. Stress causes us to focus on fears such as this.

Letting the thoughts go and distracting yourself with something else can help.

I've found hypnosis very helpful for anxiety and you might like to try the Fear of Going Crazy hypnosis download.

Karen
Reply With Quote
  #5  
Old 13-03-07, 06:26
MomMathia's Avatar
MomMathia MomMathia is offline
 
Join Date: Mar 2007
Posts: 6
Re: fear of "losing it" or having a "breakdown", etc

I went through the same thing really badly on Zoloft. Though I still have the feelings, theyre not as bad now that I stopped taking it. How long have you been on Zoloft? Maybe its time to talk to your doctor about taking something else...anxiety is the #1 side effect of zoloft. I know when I was taking it I was so afraid I would wake up in the psych ward and not remember anything that got me there, but I guess if we werent afraid of those feelings then we would have something wrong with us..Keep your head up, things will get better.
Reply With Quote
  #6  
Old 13-03-07, 18:12
LadyBug's Avatar
LadyBug LadyBug is offline
New member
 
Join Date: Feb 2007
Location: , , USA.
Posts: 70
Re: fear of "losing it" or having a "breakdown", etc

Thank you all for the encouragement!! I'm haveing a hard time being patient waiting on the Zoloft to give me some relief....and you guys are making it easier!!

Mom-I've been on Zoloft twice before and it worked for me, so i doubt it would be the meds making me feel that way....thanks for your input though....what meds to you currently take?
Reply With Quote
Reply

Tags
breakdown, fear, losing it


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
is it ok to call it a "MENTAL" illness ? mirry Misc 174 26-03-09 19:03
wHAT IS "NORMAL" domino Misc 11 30-05-07 08:06
"COWARD" manmoor Health Anxiety 20 27-03-07 00:03
"19th March" Panic report. mirry Panic / Panic Attacks 14 25-03-07 22:31
Responsible use of "Benzos" (XANAX etc) FRANKIEISBACK Medication 6 24-02-07 11:45


Powered by vBulletin® Version 3.8.4
Copyright ©2000 - 2017, Jelsoft Enterprises Ltd.